Alert archive / Florida / Wind Advisories in 2022

Wind Advisory 1, NWS Melbourne, FL

January 15, 20226 counties in Florida

NWS Melbourne, FL issued this wind advisory at Jan 15, 2022, 3:29 PM EST for 6 counties in Florida. It took effect at Jan 16, 2022, 7:00 AM EST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Jan 15, 2022, 3:29 PM EST (20:29 UTC)
In effect from
Jan 16, 2022, 7:00 AM EST
Expired
Jan 16, 2022, 5:50 PM EST
In force
11 hr
Issued by
NWS Melbourne, FL

Counties Lake County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL

The radar

The Melbourne radar (KMLB), 67 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 8.5 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2022-01-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2022-01-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1851 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
126 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

646 
WWUS72 KMLB 152029
NPWMLB

URGENT - WEATHER MESSAGE
National Weather Service Melbourne FL
329 PM EST Sat Jan 15 2022

FLZ041-044>047-053-054-058-059-064-141-144-147-170000-
/O.NEW.KMLB.WI.Y.0001.220116T1200Z-220117T0000Z/
Inland Volusia-Northern Lake-Orange-Seminole-Southern Brevard-
Osceola-Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia-
Southern Lake-Northern Brevard-
Including the cities of Debary, Deland, Deltona, Eustis, 
Mount Dora, Leesburg, Tavares, Apopka, Maitland, Orlando, 
Winter Park, Union Park, Altamonte Springs, Casselberry, Oviedo, 
Sanford, Winter Springs, Melbourne, Palm Bay, Rockledge, 
Celebration, Kissimmee, Saint Cloud, Sebastian, Vero Beach, 
Basinger, Fort Drum, Okeechobee, Port Saint Lucie, Fort Pierce, 
Hobe Sound, Jensen Beach, Port Salerno, Stuart, Daytona Beach, 
New Smyrna Beach, Ormond Beach, Clermont, Mascotte, Groveland, 
Cocoa, and Titusville
329 PM EST Sat Jan 15 2022

...WIND ADVISORY IN EFFECT SUNDAY FROM 7 AM TO 7 PM...

* WHAT...Southwest to west winds 20 to 25 mph, with gusts up to 
  35 mph expected. Some stronger wind gusts up to 40 mph will be 
  possible over the Intracoastal Waterways and barrier islands. 

* WHERE...Lake, Orange, Seminole, Osceola, Volusia, Brevard,
  Indian River, St. Lucie, Martin, and Okeechobee Counties. 

* WHEN...From 7 AM to 7 PM EST Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down. Crosswinds could make travel
  difficult for high profile vehicles. 

* ADDITIONAL DETAILS...Use caution when traveling on the causeways
  to get between the barrier islands and the mainland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure trash cans, lawn furniture, and other
loose outdoor objects that can be easily blown around by strong
winds.

&&

$$

Rodriguez
1 follow-up statement
774 
WWUS72 KMLB 162250
NPWMLB

URGENT - WEATHER MESSAGE
National Weather Service Melbourne FL
550 PM EST Sun Jan 16 2022

FLZ041-044>047-053-054-058-059-064-141-144-147-170000-
/O.CAN.KMLB.WI.Y.0001.000000T0000Z-220117T0000Z/
Inland Volusia-Northern Lake-Orange-Seminole-Southern Brevard-
Osceola-Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia-
Southern Lake-Northern Brevard-
Including the cities of Debary, Deland, Deltona, Eustis, 
Mount Dora, Leesburg, Tavares, Apopka, Maitland, Orlando, 
Winter Park, Union Park, Altamonte Springs, Casselberry, Oviedo, 
Sanford, Winter Springs, Melbourne, Palm Bay, Rockledge, 
Celebration, Kissimmee, Saint Cloud, Sebastian, Vero Beach, 
Basinger, Fort Drum, Okeechobee, Port Saint Lucie, Fort Pierce, 
Hobe Sound, Jensen Beach, Port Salerno, Stuart, Daytona Beach, 
New Smyrna Beach, Ormond Beach, Clermont, Mascotte, Groveland, 
Cocoa, and Titusville
550 PM EST Sun Jan 16 2022

...WIND ADVISORY IS CANCELLED...

Occasional breezy conditions will continue into late tonight
associated with the approaching cold front, with wind gusts of 20
to 25 mph possible.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this wind advisory went out at Jan 15, 8:58 AM EST, 6 hours 31 minutes earlier.

Area forecast discussion, Jan 15, 8:58 AM EST, 6 hours 31 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
858 AM EST Sat Jan 15 2022

.DISCUSSION...

...Pleasant Saturday, Then Deteriorating Conditions Tonight...

Rest of Today...Rather impressive radiational cooling took place
last night into this morning, dropping temps into the upper 30s to
low 40s. No changes made to the forecast for this afternoon,
expecting mostly clear skies as temps warm into the low 70s.

Tonight...(Previous Discussion) A strong low pressure will be
making its way from the Lower MS Valley eastward with an extending
cold front stretching from its center towards the eastern Gulf.
This front is expected to reach western FL late tonight bringing
in showers to Lake, Volusia, and Osceola counties before sunrise.
As the local area remains on the warm sector tonight with a
southerly wind flow, temps will only drop to the mid-upper 50s.

&&

.AVIATION...

VFR conditions prevail today, then winds begin to increase
tonight as a strong cold front approaches the area. LLWS will be a
concern late tonight into Sunday morning for terminals from KISM
to KTIX northward. Surface winds increase to approx 17015KT by
16/10Z, just as winds just above the surface (2KFT) jump to
45-55KT as the low-level jet overspread the central peninsula.
Expect a line of fast moving showers and storms, capable of
producing wind gusts of 40-50KT, to move quickly from northwest
to southeast across the entire area Sunday morning/early afternoon.

&&

.MARINE...

Today-Tonight...Good boating conditions expected today across the
local waters, that will quickly become very hazardous tonight. A
strong low pressure system moves across Southeast U.S., dragging
a cold front through our area on Sunday.

Winds today will range 5-10 kt from the south, then after sunset
winds increase quickly to 20-25 kt, gusts to 30 kt around
midnight, and 25-30 kt gusts 35-40 kt before sunrise Sunday.
A Gale Warning is now in effect for all the waters.

Seas today range from 2 ft nearshore to 4 ft offshore. By
tonight, seas increase to 7-8 ft offshore and 5-7 ft nearshore.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  72  58  71  43 /   0  40  90  10
MCO  74  58  71  48 /   0  30  90  10
MLB  73  59  73  48 /   0  10  80  10
VRB  74  59  77  50 /   0  10  80  10
LEE  74  59  69  46 /   0  50  90  10
SFB  74  58  70  46 /   0  40  90  10
ORL  74  59  71  49 /   0  40  90  10
FPR  73  57  76  49 /   0  10  80  10

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...Gale Warning from 3 AM Sunday to 4 AM EST Monday for Flagler
     Beach to Volusia-Brevard County Line 0-20 nm-Flagler Beach
     to Volusia-Brevard County Line 20-60 nm-Sebastian Inlet to
     Jupiter Inlet 0-20 nm-Sebastian Inlet to Jupiter Inlet 20-
     60 nm-Volusia-Brevard County Line to Sebastian Inlet 0-20
     nm-Volusia-Brevard County Line to Sebastian Inlet 20-60 nm.

&&

Rodriguez/Sedlock
Hazardous weather outlook, Jan 15, 10:56 AM EST, 4 hours 33 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Melbourne FL
1056 AM EST Sat Jan 15 2022

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-160400-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Southern Brevard-Osceola-
Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia-
Southern Lake-Northern Brevard-
1056 AM EST Sat Jan 15 2022

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

.RIP CURRENT IMPACT...
There will be a moderate risk for life-threatening rip currents
at area beaches today. Never swim alone and always swim near a
lifeguard. If no lifeguard is present, think twice about entering
the surf.

.WIND AND SEA IMPACT...
Winds will increase tonight to 20 to 30 kt with gusts up to 40 kt
before sunrise. Seas of 7 to 8 ft offshore and 5 to 7 ft
nearshore are expected late tonight. A Gale Warning is now in
effect for all the local Atlantic waters starting this evening.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
A high risk for life-threatening rip currents is expected on
Sunday and a moderate risk for the new work week.

Fast-moving showers and embedded lightning storms are expected
Sunday associated with a strong cold front that will sweep across
the area. Strong wind gusts of 35 to 45 mph with locally damaging
winds up to 60 mph, and a tornado or two, will be possible.
Confidence in timing for arrival of the strongest activity is
increasing with 7 AM to 10 AM across Lake County, 8 AM to 11 AM
from Daytona Beach, Sanford, Orlando, and Kissimmee, 9 AM to Noon
for Titusville, Melbourne, and Kenansville into Okeechobee County,
then 10 AM through around 2 PM for much of the Treasure Coast.

Strong surface winds of 20 to 25 MPH with occasional to frequent
gusts 30 to 35 MPH will be possible through the day.

Cold temperatures are expected behind the front next week with lows
falling into the 40s across east central Florida on Monday
morning. Then colder temperatures are expected Tuesday morning and
Wednesday morning with mid to upper 30s across northern Lake and
northwest Volusia counties.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed today and tonight.

Haley

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 15, 4:00 AM ESTGale WarningMLB51 hr

Nearby

Wind Advisories in Florida, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.